Alert archive / Michigan / Winter Storm Warnings in 2007
Winter Storm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Feb 12, 2007, 4:31 PM EST for Jackson County, Michigan. It took effect at Feb 13, 2007, 7:00 AM EST. It was in force for 26 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 12, 2007, 4:31 PM EST (21:31 UTC)
- In effect from
- Feb 13, 2007, 7:00 AM EST
- Expired
- Feb 14, 2007, 8:47 AM EST
- In force
- 26 hr
- Issued by
- NWS Grand Rapids, MI
County Jackson County, MI
The radar
The Detroit radar (KDTX), 93 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 5:10 PM EST | SNOW 3 | Jackson, MI | |
| Feb 13, 9:37 PM EST | SNOW 6 | Jackson, MI | STORM TOTAL |
| Feb 14, 7:00 AM EST | SNOW 4.3 | Brooklyn, MI | SNOW DEPTH 8 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.5 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KGRR 122131 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 431 PM EST MON FEB 12 2007 ...POTENTIAL WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TUESDAY INTO TUESDAY NIGHT... .A STORM DEVELOPING DOWN IN TEXAS THIS MORNING...IS FORECASTED TO INTENSIFY AND TRACK UP THE OHIO VALLEY TUESDAY INTO TUESDAY NIGHT. THIS SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF SOUTHWEST LOWER MICHIGAN BEGINNING MIDDAY ON TUESDAY. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. MIZ057>059-064-122245- /O.CAN.KGRR.WS.A.0003.070213T1200Z-070214T1200Z/ KENT-IONIA-CLINTON-ALLEGAN- INCLUDING THE CITIES OF...GRAND RAPIDS...IONIA...ST. JOHNS... HOLLAND 431 PM EST MON FEB 12 2007 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE WINTER STORM WATCH. HEAVY SNOWFALL IS NO LONGER EXPECTED. HOWEVER...A PERIOD OF LIGHT SNOW WILL DEVELOP TUESDAY AFTERNOON WITH ACCUMULATIONS OF 1 TO 3 INCHES BEFORE ENDING EARLY WEDNESDAY MORNING. BRISK NORTHEAST WINDS TO 20 MPH WILL PRODUCE SOME BLOWING SNOW ESPECIALLY IN OPEN AREAS. SOME ROADS MAY BECOME SLIPPERY...ESPECIALLY TUE EVENING. PLEASE SLOW DOWN AND ALLOW EXTRA TIME TO ARRIVE AT YOUR DESTINATION. $$ MIZ074-130545- /O.UPG.KGRR.WS.A.0003.070213T1200Z-070214T1200Z/ /O.NEW.KGRR.WS.W.0004.070213T1200Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 431 PM EST MON FEB 12 2007 ...WINTER STORM WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH SNOWFALL OF 6 TO 9 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS BECOMING SNOW COVERED BY TUE EVENING. TRAVEL IS NOT RECOMMENDED. $$ MIZ065>067-071>073-130545- /O.UPG.KGRR.WS.A.0003.070213T1200Z-070214T1200Z/ /O.NEW.KGRR.SB.Y.0002.070213T1200Z-070214T1200Z/ BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 431 PM EST MON FEB 12 2007 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH SNOWFALL OF 4 TO 6 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$ DKC
6 follow-up statements
000 WWUS43 KGRR 130332 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 PM EST MON FEB 12 2007 ...POTENTIAL WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TUESDAY INTO TUESDAY NIGHT... .A STORM DEVELOPING DOWN IN NORTHERN TEXAS THIS EVENING...IS FORECASTED TO INTENSIFY AND TRACK UP THE OHIO VALLEY TUESDAY INTO TUESDAY NIGHT. THIS SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF SOUTHWEST LOWER MICHIGAN BEGINNING MIDDAY ON TUESDAY. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. MIZ074-131000- /O.CON.KGRR.WS.W.0004.070213T1200Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 1032 PM EST MON FEB 12 2007 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY. STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH SNOWFALL OF 6 TO 9 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS BECOMING SNOW COVERED BY TUE EVENING. TRAVEL IS NOT RECOMMENDED. $$ MIZ065>067-071>073-131000- /O.CON.KGRR.SB.Y.0002.070213T1200Z-070214T1200Z/ BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 1032 PM EST MON FEB 12 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 AM EST WEDNESDAY. STEADY SNOWFALL IS EXPECTED TO START BY NOON ON TUESDAY WITH SNOWFALL OF 4 TO 6 INCHES BY LATE TUESDAY NIGHT. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE BLOWING SNOW ESPECIALLY IN OPEN AREAS. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$
000 WWUS43 KGRR 130910 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 410 AM EST TUE FEB 13 2007 ...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TODAY INTO TONIGHT... .A STORM DEVELOPING DOWN IN ARKANSAS THIS MORNING...IS FORECASTED TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT. THIS SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF SOUTHWEST LOWER MICHIGAN BEGINNING THIS MORNING. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. MIZ074-131715- /O.CON.KGRR.WS.W.0004.070213T1200Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 410 AM EST TUE FEB 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. STEADY SNOWFALL IS EXPECTED TO START BY AFTERNOON WITH SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES BY LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS BECOMING SNOW COVERED BY TUE EVENING. TRAVEL IS NOT RECOMMENDED. $$ MIZ065>067-071>073-131715- /O.CON.KGRR.SB.Y.0002.070213T1200Z-070214T1200Z/ BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 410 AM EST TUE FEB 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. STEADY SNOWFALL IS EXPECTED TO START BY AFTERNOON TODAY WITH SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED BY LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW... ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$
000 WWUS43 KGRR 131655 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 AM EST TUE FEB 13 2007 ...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TODAY INTO TONIGHT... .A STORM DEVELOPING DOWN IN ARKANSAS THIS MORNING...IS FORECASTED TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT. THIS SYSTEM WILL SPREAD ACCUMULATING SNOW INTO PORTIONS OF SOUTHWEST LOWER MICHIGAN THROUGH THIS EVENING. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. MIZ074-140100- /O.CON.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 1155 AM EST TUE FEB 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. STEADY SNOWFALL IS EXPECTED TO START BY AFTERNOON WITH SNOWFALL ACCUMULATIONS OF 4 TO 8 INCHES BY LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS BECOMING SNOW COVERED BY THIS EVENING. TRAVEL IS NOT RECOMMENDED. $$ MIZ065>067-071>073-140100- /O.CON.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/ BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 1155 AM EST TUE FEB 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. STEADY SNOWFALL IS EXPECTED THIS AFTERNOON WITH SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES EXPECTED THROUGH LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW... ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED BY TUESDAY EVENING. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$ DKC
000 WWUS43 KGRR 132120 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 420 PM EST TUE FEB 13 2007 ...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TODAY INTO TONIGHT... .A STORM CURRENTLY CENTERED OVER SOUTHWEST KENTUCKY WILL CONTINUE TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT. ACCUMULATING SNOW ASSOCIATED WITH THIS STORM HAS SPREAD INTO THE AREA AND IS EXPECTED TO CONTINUE THROUGH THE EVENING. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. MIZ074-140530- /O.CON.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 420 PM EST TUE FEB 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. SNOW WILL CONTINUE WITH TOTAL ACCUMULATIONS OF 5 TO 9 INCHES BY LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL WILL BECOME INCREASINGLY DIFFICULT WITH MANY ROADS BECOMING SNOW COVERED. TRAVEL IS NOT RECOMMENDED. $$ MIZ065>067-071>073-140530- /O.CON.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/ BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 420 PM EST TUE FEB 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. SNOW WILL CONTINUE WITH TOTAL ACCUMULATIONS OF 3 TO 6 INCHES EXPECTED THROUGH LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS EXPECTED TO HAVE A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$ DKC
000 WWUS43 KGRR 140235 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 935 PM EST TUE FEB 13 2007 ...WINTER STORM FOR PARTS OF SOUTHWEST LOWER MICHIGAN TONIGHT... .A STORM CURRENTLY CENTERED OVER SOUTHWEST KENTUCKY WILL CONTINUE TO INTENSIFY AND TRACK UP THE OHIO VALLEY THROUGH TONIGHT. ACCUMULATING SNOW ASSOCIATED WITH THIS STORM WILL CONTINUE...BUT WILL GRADUALLY DIMINISH IN INTENSITY THROUGH THE OVERNIGHT HOURS. THE HEAVIEST STORM TOTAL SNOW ACCUMULATIONS ARE EXPECTED IN JACKSON COUNTY WITH LIGHTER AMOUNTS TO THE NORTH AND WEST. GUSTY NORTHEAST WINDS WILL ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...ESPECIALLY IN OPEN AREAS. MIZ074-141045- /O.CON.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 935 PM EST TUE FEB 13 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. SNOW WILL CONTINUE WITH AN ADDITIONAL 1 TO LOCALLY 3 INCHES EXPECTED BEFORE SNOW TAPERS OFF OVERNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 8 INCHES CAN BE EXPECTED BY LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS HAVING A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$ MIZ065>067-071>073-141045- /O.CON.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/ BARRY-EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 935 PM EST TUE FEB 13 2007 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY. SNOW WILL CONTINUE WITH AN ADDITIONAL 1 TO LOCALLY 2 INCHES EXPECTED BEFORE SNOW TAPERS OFF OVERNIGHT TONIGHT. STORM TOTAL ACCUMULATIONS OF 3 TO LOCALLY 6 INCHES CAN BE EXPECTED BY LATE TONIGHT. GUSTY NORTHEAST WINDS TO 30 MPH WILL ALSO PRODUCE BLOWING SNOW...ESPECIALLY IN OPEN AREAS. VISIBILITIES WILL BE REDUCED DOWN TO NEAR ZERO AT TIMES WITH THE BLOWING SNOW. THIS STORM IS HAVING A MODERATE IMPACT ON THE AREA. TRAVEL MAY BE DIFFICULT WITH SOME ROADS BECOMING SNOW COVERED. IF PLANNING TO TRAVEL...PLEASE ALLOW FOR EXTRA TIME TO ARRIVE SAFELY AT YOUR DESTINATION OR POSTPONE PLANS UNTIL THE STORM HAS PASSED. $$
000 WWUS43 KGRR 140917 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 417 AM EST WED FEB 14 2007 ...LAKE EFFECT SNOW SHOWERS EXPECTED TO DEVELOP BEGINNING LATER TODAY... .THE WINTER STORM THAT IMPACTED PORTIONS OF LOWER MICHIGAN ON TUESDAY AND TUESDAY EVENING HAS EXITED THE AREA. COLDER AIR WILL COME IN OVER LAKE MICHIGAN DURING THE DAY TODAY AND TONIGHT. THIS COLDER AIR COMBINED WITH WINDS BECOMING NORTHWEST...AND A COUPLE OF UPPER SYSTEMS MOVING ACROSS THE AREA...WILL HELP TO PRODUCE LAKE EFFECT SNOW SHOWERS ACROSS PORTIONS OF SOUTHWEST LOWER MICHIGAN. THE HEAVIEST LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO OCCUR OVERNIGHT TONIGHT AND DURING THE DAY ON THURSDAY. MIZ074-141030- /O.CAN.KGRR.WS.W.0004.000000T0000Z-070214T1200Z/ JACKSON- INCLUDING THE CITY OF...JACKSON 417 AM EST WED FEB 14 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WINTER STORM WARNING. SNOW IS ENDING...AND BLOWING AND DRIFTING SNOW IS DIMINISHING ACROSS THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. $$ MIZ071-141730- /O.CAN.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/ /O.NEW.KGRR.LE.A.0003.070214T2300Z-070215T2300Z/ VAN BUREN- INCLUDING THE CITY OF...SOUTH HAVEN 417 AM EST WED FEB 14 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. THE SNOW AND BLOWING SNOW THAT AFFECTED THE AREA ON TUESDAY AND TUESDAY EVENING HAS ENDED ACROSS THE AREA. THEREFORE...THE SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND BECOME LOCALLY HEAVY AT TIMES. SNOW SHOWERS ARE THEN EXPECTED TO CONTINUE THROUGH TONIGHT AND DURING THE DAY ON THURSDAY. THERE IS POTENTIAL THAT 8 OR MORE INCHES OF SNOW WILL FALL ACROSS THE AREA TONIGHT THROUGH THURSDAY...ESPECIALLY OVER THE WESTERN HALF OF THE COUNTY. A LAKE EFFECT SNOW WATCH MEANS THERE IS A POTENTIAL FOR A LARGE AMOUNT OF SNOW IN ONLY A FEW HOURS. VISIBILITIES AND DEPTH OF SNOW CAN VARY GREATLY...IMPACTING TRAVEL SIGNIFICANTLY. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MIZ065>067-072-073-141030- /O.CAN.KGRR.SB.Y.0002.000000T0000Z-070214T1200Z/ BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...HASTINGS...CHARLOTTE...LANSING... KALAMAZOO...BATTLE CREEK 417 AM EST WED FEB 14 2007 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SNOW IS ENDING...AND BLOWING AND DRIFTING SNOW IS DIMINISHING ACROSS THE AREA. THEREFORE THE WARNING HAS BEEN CANCELLED. $$ MIZ064-141730- /O.NEW.KGRR.LE.A.0003.070214T2300Z-070215T2300Z/ ALLEGAN- INCLUDING THE CITY OF...HOLLAND 417 AM EST WED FEB 14 2007 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A LAKE EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND BECOME LOCALLY HEAVY AT TIMES. SNOW SHOWERS ARE THEN EXPECTED TO CONTINUE THROUGH TONIGHT AND DURING THE DAY ON THURSDAY. THERE IS POTENTIAL THAT 8 OR MORE INCHES OF SNOW WILL FALL ACROSS THE AREA TONIGHT THROUGH THURSDAY...ESPECIALLY OVER THE WESTERN HALF OF THE COUNTY. A LAKE EFFECT SNOW WATCH MEANS THERE IS A POTENTIAL FOR A LARGE AMOUNT OF SNOW IN ONLY A FEW HOURS. VISIBILITIES AND DEPTH OF SNOW CAN VARY GREATLY...IMPACTING TRAVEL SIGNIFICANTLY. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NJJ
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 4:15 PM EST, 16 minutes earlier.
Area forecast discussion, Feb 12, 4:15 PM EST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 PM EST MON FEB 12 2007 .SHORT TERM... CLOSE CALL FOR TUE AS LOW TRACKS FROM OK THRU OH VALLEY. WINTER STORM WARNING WILL BE POSTED FOR JACKSON CO WITH ADVISORIES ELSEWHERE SOUTH OF A SOUTH HAVEN - LANSING LINE. LIGHT AMOUNTS IN THE GRR AREA WITH LITTLE OR NO ACCUMULATION NORTH OF A MUSKEGON - MT PLEASANT LINE. CHARACTER WISE...EXPECTING MAINLY A STEADY ACCUMULATING SNOW WITH PEAK INTENSITIES DURING OR AFTER THE RUSH-HOUR ON TUE. TURNING COLDER AGAIN WITH STIFF NORTH WINDS TUE NIGHT INTO WED. LATEST SATELITE / RADAR SHOW THIS MORNING S/W EXITING TO THE EAST. EXPECT SOME DRYING IN MID LEVELS BEFORE NEXT SHOT OF MOISTURE LATE THIS EVENING. GIVEN DRYING ABOVE...COULD SEE SOME BRIEF CLEARING GIVEN CAA AND NE FLOW THIS EVENING. TEMPS SHOULD BE ABOUT 5 TO 10 COLDER THAN LAST NIGHT WITH CAA. GFS/NAM IN GENERAL AGREEMENT ON SRN STREAM SYSTEM MOVING FM OK THRU OH VALLEY WITH NAM BEING A BIT SLOWER...WETTER...AND FARTHER NORTH. HAVE SEEN THIS BEFORE...AND AM DUBIOUS OF SOLN. GEM ALSO SUPPORTIVE OF GFS WITH FARTHER S AND DRIER SOLN. INGREDIENTS WISE THERE ARE TWO S/W UPSTREAM...ONE MOVING EWD INTO NW NEBRASKA AND THE OTHER MOVING ENEWD OUT OF TEXAS. SFC LOW WITH COPIUS GULF MOISTURE NOW TAKING SHAPE OVER NRN TEXAS/SE OKLAHOMA. LASTLY...A STRONG NRN STREAM JET OVER NRN TIER OF STATES FM ND THRU NEW ENGLAND. TX SYSTEM WILL MOVE WELL SE OF AREA ALONG OH RIVER LIMITING LOW LVL MOIST FLUX CONV / WAA FORCING AND SNOW POTENTIAL... HOWEVER NE S/W WILL PROVIDE GOOD UPPER DIVERGENCE TUE LATE AFTN/EVE AS IT SWINGS THRU. THE TWO S/W EVENTUALLY PHASE ALONG THE EAST COAST AHEAD OF REAMPLIFICATION OF NRN STREAM LONG WAVE TROF OVER MIDWEST. SNOW WISE...FOR THE MOST PART THE DENDRITIC GROWTH ZONE (DGZ) WILL BE BELOW THE BEST UVV AT 600 TO 500 MB AND WILL RESULT IN SNOW RATIOS OF AROUND 15:1. RATIOS MAY BE A BIT HIGHER TOWARDS JACKSON WHERE MID WAA AND UPPER DIVERGENCE ARE BETTER COUPLED TO PRODUCE A DEEPER ZONE OF LIFT THROUGH THE DGZ. .LONG TERM... THE AREA WILL BE CAUGHT BETWEEN THE STRONG EAST COAST STORM AND STRONG HIGH PRESSURE OVER THE PLAINS. THIS SET UP WILL DRAG DOWN ANOTHER SURGE OF ARCTIC AIR OVER THE GREAT LAKES. DEEP MOISTURE AND CYCLONIC FLOW WILL RESULT IN A DECENT LAKE EFFECT EVENT THURSDAY INTO THURSDAY EVENING. WILL CONTINUE THE HIGH POPS ALONG THE LAKESHORE AS THE FLOW WILL BE NW. ON TOP OF THIS WINDS SHOULD BE QUITE BRISK...KEEPING WIND CHILL READINGS IN THE SINGLE DIGITS BELOW ZERO. THE DEEPER MOISTURE BEGINS TO DRIFT EAST LATE THURSDAY NIGHT INTO FRIDAY AS SURFACE RIDGING POKES INTO THE REGION. ANOTHER SHORT WAVE...WHICH WILL INCREASE THE INVERSION HEIGHTS ONCE AGAIN...MOVES IN LATE FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE SNOW SHOULD LET UP SOMEWHAT ON SUNDAY AS WE WILL BE IN BETWEEN SHORT WAVES. HOWEVER ANOTHER WAVE APPROACHES THE CWA SUNDAY NIGHT INTO MONDAY. THE ARCTIC AIRMASS ON THURSDAY WILL BE A RATHER QUICK BLAST...AS THE APPROACHING RIDGE WILL BE FOLLOWED BY WARM ADVECTION ON FRIDAY. WE WILL GET GLANCED BY ANOTHER ARCTIC AIRMASS BEHIND THE SATURDAY NIGHT SHORT WAVE. THEN ANOTHER SURGE OF WARM ADVECTION MOVES IN ON MONDAY. BOTTOM LINE WE WILL REMAIN COLD WITH HIGH TEMPS MAINLY IN THE 20S...AND LOWS AROUND 10 ABOVE. .MARINE... HAVE DECIDED TO PUSH BACK SCA UNTIL TUE. NOT EXPECTING WINDS TO INCREASE UNTIL LATE MORNING TUE. WITH OFFSHORE FLOW...THE HIGHER WAVES SHOULD BE IN THE OUTER REACHES OF THE NEAR SHORE WATERS. .AVIATION... EXPECT A GRADUAL TRANSITION FROM IFR TO MVFR/VFR VSBYS AFTER 18Z AS SUBSIDENCE SPREADS ACROSS THE AREA BEHIND THE UPPER DISTURBANCE. && .GRR WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING IN EFFECT FROM 12Z TUE THROUGH 12Z WED FOR JACKSON CO. WINTER WEATHER ADVISORIES SOUTH OF A SOUTH HAVEN - LANSING LINE 12Z TUE THROUGH 12Z WED. SMALL CRAFT ADVISORY FOR TUE NEAR SHORE WATERS TUE. && DKC/JK
Hazardous weather outlook, Feb 12, 6:03 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 603 AM EST MON FEB 12 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-131115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 603 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SLICK ROADS WILL BE POSSIBLE TODAY DUE TO THE SNOW. RELATIVELY LIGHT ACCUMULATIONS ARE EXPECTED...MAINLY FOR THE REGION ALONG AND SOUTH OF INTERSTATE 96. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SNOW ALONG WITH BLOWING AND DRIFTING SNOW WILL BE POSSIBLE PRIMARILY FOR THE AREA SOUTH OF INTERSTATE 96 TUESDAY INTO TUESDAY NIGHT. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY. ACCUMULATING LAKE EFFECT SNOWFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. ANOTHER ROUND OF SNOW COULD OCCUR THIS WEEKEND. ICE ON THE RIVERS WILL NEED TO BE MONITORED THROUGH THE WEEK. WITH THE CHANCES OF A WARM UP RELATIVELY LOW...SIGNIFICANT FLOODING IS NOT FORECASTED. HOWEVER...RESIDENTS WHO LIVE IN AREAS PRONE TO ICE JAM FLOODING SHOULD PAY CLOSE ATTENTION TO THE SITUATION THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-131115- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE- 603 AM EST MON FEB 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ICE FREE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WAVES HAZARDOUS TO SMALL CRAFT WILL PERSIST IN ICE FREE AREAS THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 12, 11:16 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1116 AM EST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM SNOW KALAMAZOO 42.27N 85.59W
02/12/2007 E1.8 INCH KALAMAZOO MI TRAINED SPOTTER
&&
JKLocal storm report, Feb 12, 12:43 PM EST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1243 PM EST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM SNOW 3 N HOLLAND 42.82N 86.10W
02/12/2007 E4.0 INCH OTTAWA MI TRAINED SPOTTER
&&
JKLocal storm report, Feb 12, 2:27 PM EST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
227 PM EST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM SNOW 3 N HOLLAND 42.82N 86.10W
02/12/2007 E5.0 INCH OTTAWA MI PUBLIC
&&
JKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:07 AM EST | Winter Storm Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 5 more | 12 hr |
| Feb 12, 4:31 PM EST | Snow and Blowing Snow Advisory | GRR | Barry, Calhoun, Eaton, Ingham, Kalamazoo, Van Buren | 40 hr |
Nearby
Winter Storm Warnings in Michigan, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.